Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 172, NWS Shreveport, LA

May 10, 2016Columbia County, Lafayette County, Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2016, 12:29 AM CDT for Columbia County, Lafayette County, Union County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2016, 12:29 AM CDT (05:29 UTC)
Expired
May 10, 2016, 1:30 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, AR, Lafayette County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 7:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
1.5
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted.

640 
WUUS54 KSHV 100529
SVRSHV
ARC027-073-139-100630-
/O.NEW.KSHV.SV.W.0172.160510T0529Z-160510T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 AM CDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...

* UNTIL 130 AM CDT

* AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STAMPS...
  MOVING EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
  NORTH OF MAGNOLIA.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MAGNOLIA...STAMPS...WALDO...LEWISVILLE...MCNEIL...BUCKNER...SMITHLAND...
  VILLAGE...MOUNT HOLLY...CALHOUN...MOUNT VERNON...MARYSVILLE...MEDLOCK...
  MARS HILL...BETHEL...LAMARTINE...CORNELIUS...LAUGHLIN...EBENEZER AND
  MCKAMIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3322 9361 3346 9357 3346 9348 3345 9348
      3344 9322 3346 9322 3345 9312 3338 9312
      3337 9291 3314 9291
TIME...MOT...LOC 0529Z 276DEG 29KT 3333 9352 

HAIL...0.75IN
WIND...60MPH
 
$$

06
2 follow-up statements
586 
WWUS54 KSHV 100603
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT TUE MAY 10 2016

ARC073-100609-
/O.CAN.KSHV.SV.W.0172.000000T0000Z-160510T0630Z/
LAFAYETTE AR-
103 AM CDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
COLUMBIA AND UNION COUNTIES IN SOUTHWEST ARKANSAS.

LAT...LON 3321 9322 3339 9316 3345 9316 3345 9312
      3338 9312 3337 9291 3316 9291
TIME...MOT...LOC 0559Z 271DEG 36KT 3333 9309 

$$

ARC027-139-100630-
/O.CON.KSHV.SV.W.0172.000000T0000Z-160510T0630Z/
COLUMBIA AR-UNION AR-
103 AM CDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN COLUMBIA AND NORTHWESTERN UNION COUNTIES...

AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VILLAGE...OR 7
MILES EAST OF MCNEIL...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VILLAGE...MOUNT HOLLY...CALHOUN...MARYSVILLE...MEDLOCK...LAUGHLIN...
SPOTVILLE AND EBENEZER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
COLUMBIA AND UNION COUNTIES IN SOUTHWEST ARKANSAS.

LAT...LON 3321 9322 3339 9316 3345 9316 3345 9312
      3338 9312 3337 9291 3316 9291
TIME...MOT...LOC 0559Z 271DEG 36KT 3333 9309 

HAIL...<.75IN
WIND...60MPH
 
$$

06
570 
WWUS54 KSHV 100624
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 AM CDT TUE MAY 10 2016

ARC027-139-100634-
/O.EXP.KSHV.SV.W.0172.000000T0000Z-160510T0630Z/
COLUMBIA AR-UNION AR-
124 AM CDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES WILL EXPIRE AT 130 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3321 9322 3339 9316 3345 9316 3345 9312
      3338 9312 3337 9291 3316 9291
TIME...MOT...LOC 0622Z 276DEG 29KT 3333 9309 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:59 PM CDT, 30 minutes earlier.

Area forecast discussion, May 9, 11:59 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CDT MON MAY 9 2016

.DISCUSSION...
UPDATE TO TRIM THE BACK-SIDE OF TOR WATCH 157...AS CONVECTION HAS
CLEARED THESE AREAS. HAVE ALSO MADE SOME UPDATES TO POPS/WX
ACCORDINGLY. NO OTHER CHANGES ATTM. /12/

&&

.PREV DISCUSSION... /ISSUED 1146 PM CDT MON MAY 9 2016/

AVIATION...
THUNDERSTORMS POSSIBLE ACROSS ELD BETWEEN 10/06Z-10/08Z. MVFR/IFR
CEILINGS EXPECTED TO BECOME WIDESPREAD OVERNIGHT. CONDITIONS TO
GRADUALLY IMPROVE TO VFR BY 10/18Z. SOUTH WINDS 10 KNOTS TONIGHT
TO INCREASE TO AROUND 15 KNOTS ON TUESDAY WITH GUSTS TO AS HIGH AS
25 KNOTS. OTHERWISE...WINDS TO DIMINISH TO 5 TO 10 KNOTS AFTER
11/00Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  70  84 /  20  20  10  20
MLU  69  86  68  85 /  20  20  10  20
DEQ  66  84  66  82 /  30  20  10  30
TXK  68  86  68  84 /  50  20  10  30
ELD  68  85  66  83 /  40  20  10  20
TYR  70  87  70  84 /  20  10  10  30
GGG  70  87  68  83 /  20  20  10  30
LFK  71  87  70  86 /  10  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/99
Hazardous weather outlook, May 9, 10:28 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 PM CDT MON MAY 9 2016

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-110330-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1028 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TONIGHT...

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE LATE TONIGHT.
LARGE HAIL...TORNADOES...AND DAMAGING WINDS WILL BE POSSIBLE WITH
ANY STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY
THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN
PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND
STORM SPOTTERS HAVE ALREADY BEEN ACTIVATED.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
110330-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1028 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY
THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN
PLAINS.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Local storm report, May 9, 11:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND GST     2 ENE TEXARKANA         33.46N  93.99W
05/09/2016  M58 MPH          MILLER             AR   ASOS

            TXK ASOS RECORDED 50 KNOT GUST.

&&

EVENT NUMBER SHV1600550

20
Local storm report, May 9, 11:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     TSTM WND DMG     MAUD                    33.33N  94.34W
05/09/2016                   BOWIE              TX   TRAINED SPOTTER

            TREES DOWN ON FM 991

&&

EVENT NUMBER SHV1600552

25
Local storm report, May 9, 11:40 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     5 SW WAKE VILLAGE       33.37N  94.17W
05/09/2016  E60 MPH          BOWIE              TX   AMATEUR RADIO

            60 MPH EST AT CR 1214 AND HWY 67

&&

EVENT NUMBER SHV1600553

25
Local storm report, May 9, 11:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     1 NW TEXARKANA          33.45N  94.08W
05/09/2016                   BOWIE              TX   AMATEUR RADIO

            POWER OUT IN PLEASANT GROVE AREA

&&

EVENT NUMBER SHV1600554

25
Local storm report, May 10, 12:06 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     HOOKS                   33.47N  94.28W
05/09/2016                   BOWIE              TX   BROADCAST MEDIA

            ROOF TORN OFF HOME - FIRE DEPT REPORTING

&&

EVENT NUMBER SHV1600555

25
Local storm report, May 10, 12:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     TEXARKANA               33.44N  94.07W
05/09/2016                   BOWIE              TX   AMATEUR RADIO

            TREES DOWN BLOCKING ROAD... TREES ON 2 HOMES... POWER
            LINES DOWN ON KINGS HWY AND NORTH OF I30

&&

EVENT NUMBER SHV1600556

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:59 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier46 min
May 9, 8:49 PM CDTSevere Thunderstorm WarningSHVLittle River56 min
May 9, 8:52 PM CDTTornado WarningSHVLittle River53 min
May 9, 9:03 PM CDTSpecial Weather StatementSHVHoward, Sevier42 min
May 9, 9:09 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier36 min
May 9, 9:26 PM CDTFlash Flood WarningSHVLittle River3 hr
May 9, 9:30 PM CDTTornado WarningSHVLittle River45 min
May 9, 9:38 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier52 min
May 9, 9:49 PM CDTSevere Thunderstorm WarningSHVLittle River, Miller56 min
May 9, 10:30 PM CDTTornado WarningSHVLittle River45 min
May 9, 10:37 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier53 min
May 9, 10:43 PM CDTSevere Thunderstorm WarningSHVLittle River32 min
May 9, 11:27 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada63 min
May 9, 11:30 PM CDTSevere Thunderstorm WarningSHVHempstead, Miller30 min
May 10, 12:27 AM CDTAreal Flood AdvisorySHVColumbia, Lafayette, Miller4 hr
May 10, 1:35 AM CDTSpecial Weather StatementSHVUnion40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.